MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77424
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: medtronic cannot confirm or deny the complaint of leak from the cannula guide as no product has been returned to date.A root cause of this occurrence cannot be determined without returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from november 2020 through january 2022 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.If the product is returned, this pe will be reopened and the analysis and investigation will be updated.There were no adverse patient effects as a result of this occurrence.Medtronic has made its supplier aware of this occurrence and will continue to monitor for future occurrences and trends per the product quality meetings procedure.This regulatory report is being submitted as part of a retrospective review and remediation per (b)(4) as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information that during use of a eopa arterial cannula, the customer reported leakage around the guide.The device was used to complete the procedure.There was no patient impact associated with this event.  additional information: it was noted that this is not the first problem for this cfn in this center.The problem is not new and always the same: the mandrel seems too small for the cannula.It was confirmed that all of the previous events have been reported as complaints.The leakage was from around the mandrel.The cannula was not heated or cooled prior to use.Sutures do not seem to be involved.There was little blood lost, especially as the surgical team is aware of this problem and is even more cautious with the 24 cannula (often an operating assistant keeps a finger on the guide wire when inserting into the aorta).These cannulas are used in spite of everything, but the installation is more delicate.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17245566
Report Number2184009-2023-00742
Device Sequence Number14651327
Product Code DWF
UDI-Device Identifier00763000135645
UDI-Public00763000135645
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model Number77424
Device Catalogue Number77424
Device Lot Number2021051113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown